MAUDE Adverse Event Report: AESCULAP AG TSPACE PEEK/XP INSERTION INSTRUMENT; INSTRUMENTS INTERBODY FUSION

AESCULAP AG TSPACE PEEK/XP INSERTION INSTRUMENT; INSTRUMENTS INTERBODY FUSION
Model Number SN305R
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap ag that a tspace peek/xp insertion instrument (part # sn305r) was used during a procedure performed on (b)(6) 2021.According to the complainant, a metal sheath has fallen off during surgery.Inserts for t-space work without problems during the operation.Subsequently during cleaning of instrument, it is found that one metal cap is missing.A weld was broken and the metal sheath has fallen off.Cannot be found despite intense search.X-rays postoperatively showed the metal sheath was not present within patient.The complaint device was returned to the manufacturer for evaluation.An additional medical intervention was necessary.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
According to our reevaluation, this event is considered reportable for the following reason, despite the fact that no actual patient injury was reported: the reporting decision is based upon the review of the applicable risk analysis.Investigation results: visual investigation: a part of the locking mechanism is missing.The missing part was not enclosed.During a visual inspection we found, that the welding seam of the locking mechanism is broken.The problem of the breaking welding seam is known and a design change was launched in 2017.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 2(5)x probability of occurrence 2(5) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results this incident was caused due to a design-related failure.To avoid the recurrence, a design change was already initiated and implemented in 2017.The modified instruments no longer show this error.Based upon the investigations results a capa is not necessary.

Brand Name
TSPACE PEEK/XP INSERTION INSTRUMENT
Common Device Name
INSTRUMENTS INTERBODY FUSION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key13509341
Report Number9610612-2022-00005
Device Sequence Number17153688
Product Code LXH
UDI-Device Identifier04046964479137
UDI-Public4046964479137
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Modification/Adjustment
Type of Report Initial
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN305R
Device Catalogue NumberSN305R
Device Lot Number52302066
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2021
Initial Report FDA Received Date02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown